Alert archive / Illinois / Areal Flood Warnings in 2012
Areal Flood Warning 11, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Sep 2, 2012, 11:10 AM CDT for 5 counties in Illinois. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2012, 11:10 AM CDT (16:10 UTC)
- Expired
- Sep 2, 2012, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Washington County, IL
The radar
The Evansville,IN radar (KVWX), 133 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 6:54 PM CDT | HEAVY RAIN 7.2 | 2 E Mulberry Grove, IL | STORM TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
368
WGUS43 KLSX 021610
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT SUN SEP 2 2012
ILC005-027-051-121-189-030000-
/O.NEW.KLSX.FA.W.0011.120902T1610Z-120903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-FAYETTE IL-WASHINGTON IL-BOND IL-CLINTON IL-
1110 AM CDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 700 PM CDT SUNDAY
* AT 1100 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT SEVERAL
ROADS SOUTH OF NASHVILLE WERE CLOSED DUE TO HIGH WATER. STREAM
GAGES ACROSS THE AREA CONTINUED TO SHOW SEVERAL CREEKS AND STREAMS
AT OR ABOVE FLOOD STAGE. SPECIFICALLY...CROOKED CREEK NEAR HOFFMAN
IN CLINTON COUNTY...LITTLE CROOKED CREEK NEAR NEW MINDEN IN
WASHINGTON COUNTY...AND HURRICANE CREEK NEAR MULBERRY GROVE IN
FAYETTE COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BREESE...
CARLYLE...CENTRALIA...GREENVILLE...NASHVILLE...SALEM...VANDALIA...
ALBERS...ASHLEY...AVISTON...BEAVER CREEK...BECKEMEYER...BOULDER...
BROWNSTOWN...CENTRAL CITY...FAIRMAN...FARINA...GERMANTOWN...HELM...
IRVINGTON...JAMESTOWN...KINMUNDY...LIVELY GROVE...MULBERRY GROVE...
NEW MEMPHIS...ODIN...OKAWVILLE...OMEGA...PATOKA AND POCAHONTAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3852 8869 3847 8886 3847 8914 3822 8916
3822 8969 3865 8968 3865 8960 3901 8957
3902 8924 3922 8925 3921 8881 3891 8880
3891 8869
$$
GLASS1 follow-up statement
211
WGUS83 KLSX 030006
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT SUN SEP 2 2012
ILC005-027-051-121-189-030015-
/O.EXP.KLSX.FA.W.0011.000000T0000Z-120903T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IL-FAYETTE IL-WASHINGTON IL-BOND IL-CLINTON IL-
706 PM CDT SUN SEP 2 2012
...THE FLOOD WARNING THAT WAS IN EFFECT FOR CLINTON...BOND...
WASHINGTON...FAYETTE AND MARION COUNTIES HAS BEEN ALLOWED TO
EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN THE PAST COUPLE OF DAYS HAS ENDED OVER
THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED
OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. MOTORISTS
WILL STILL NEED TO DRIVE WITH EXTRA CAUTION AS THERE MAY BE SOME LOW
WATER CROSSINGS THAT WERE DAMAGED OR STILL HAVE SOME RECEDING WATER
ON THEM DUE TO THE RECENT HEAVY RAINFALL AND FLOODING. IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3852 8869 3847 8886 3847 8914 3822 8916
3822 8969 3865 8968 3865 8960 3901 8957
3902 8924 3922 8925 3921 8881 3891 8880
3891 8869
$$
GKSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Sep 2, 7:00 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 2, 7:00 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT SUN SEP 2 2012 .SHORT TERM... ISSUED AT 246 AM CDT SUN SEP 2 2012 (TODAY THROUGH LABOR DAY) CENTER OF LOW PRESSURE CONTINUES TO TREK EAST ACROSS SOUTH CENTRAL ILLINOIS EARLY THIS MORNING. RAIN SHOWER COVERAGE HAS BECOME ISOLATED TO WIDELY SCATTERED...WITH THE MAIN BAND OF MEASURABLE PRECIPITATION SHIFTING EAST OF THE CWA. THE CENTER OF CIRCULATION WILL CONTINUE TO SLOWLY MOVE EAST ACROSS ILLINOIS OVER THE NEXT 24 HOURS WITH THE THREAT OF ISOLATED TO SCATTERED SHOWERS SLOWLY ENDING FROM WEST TO EAST THROUGH TONIGHT. CLOUD COVER AND PRECIPITATION WILL KEEP TEMPERATURES BELOW NORMAL AGAIN TODAY. THE LOW WILL BE IN SOUTHWEST INDIANA BY 12Z ON LABOR DAY AND CONTINUE TO MOVE EAST INTO KENTUCKY THROUGHOUT THE DAY. SKIES WILL CLEAR FROM WEST TO EAST ACROSS THE CWA AND TEMPERATURES WILL RESPOND AS HEIGHTS RISE IN THE WAKE OF THE SYSTEM. HAVE SIDED CLOSER TO THE MAV GUIDANCE FOR HIGH TEMPERATURES AS WE FINALLY NOW HAVE THE LOW LEVEL MOISTURE IN PLACE THAT THE GFS HAS BEEN FORECASTING ALL SUMMER. CVKING && .LONG TERM... ISSUED AT 246 AM CDT SUN SEP 2 2012 (TUESDAY THROUGH SATURDAY) ACTIVE WEATHER PATTERN BECOMES ESTABLISHED ACROSS THE MIDWEST AS A SERIES OF SHORTWAVES AND COLD FRONTS ARE FORECAST TO BRING CHANCES OF PRECIPITATION TO THE REGION. THE FIRST SUCH DISTURBANCE IS FORECAST TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO AT LEAST NORTHEAST MISSOURI ON TUESDAY MORNING. ALTHOUGH ADMITTEDLY THE HIGHEST PROBABILITY WILL LIKELY REMAIN ACROSS NORTHWEST MISSOURI WHERE THE BETTER MOISTURE CONVERGENCE IS FORECAST TO RESIDE. NONETHELESS...DEBRIS CLOUD COVER SHOULD KEEP TEMPERATURES FROM GETTING TO MUCH ABOVE NORMAL ON TUESDAY. THE SECOND CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE TUESDAY NIGHT AND WEDNESDAY AS A STRONGER SHORTWAVE AND ACCOMPANYING COLD FRONT TRAVERSE THE MIDWEST. AFTER A BRIEF BREAK IN PRECIPITATION WEDNESDAY NIGHT AND THURSDAY...THE PROBABILITY OF PRECIPITATION RAMPS BACK UP THURSDAY NIGHT AND INTO THE UPCOMING WEEKEND AS AN ABNORMALLY STRONG/DEEP SHORTWAVE IS FORECAST BY MODEL CONSENSUS TO DIVE SOUTHEAST FROM THE CANADIAN PRAIRIES INTO THE MIDWEST. TEMPERATURES WILL REMAIN BELOW NORMAL THURSDAY AND FRIDAY...AND DIP WELL BELOW NORMAL SATURDAY GIVEN THE GOOD DOSE OF COLD AIR ADVECTION UNDER THE UPPER LEVEL TROF. CVKING && .AVIATION... ISSUED AT 640 AM CDT SUN SEP 2 2012 WIDESPREAD IFR FLIGHT CONDITIONS ARE BEING REPORTED ACROSS EASTERN MISSOURI AND SOUTHERN ILLINOIS THIS MORNING AS THE REMNANTS OF ISAAC CONTINUE MOVING EAST. UNSURE HOW FAST THE CIGS WILL LIFT TODAY...BUT IMPROVEMENT TO MVFR IS EXPECTED. AREAS WEST OF THE MISSISSIPPI MAY EVEN SEE IMPROVEMENT TO VFR LATER THIS AFTERNOON. HOWEVER...WITH THE LOW MOVING FURTHER AND FURTHER EAST...SHOULD SEE A DIMINISHING WIND THIS EVENING...AND THE SKY SHOULD EVENTUALLY CLEAR ALLOWING FOG TO FORM. THINK IFR FOG IS LIKELY...THOUGH DID NOT YET INCLUDE THIS IN THE TAFS. IF THE SKY DOESN'T CLEAR OUT TONIGHT THEN ANY FOG THAT DOES FORM MAY NOT BE PARTICULARLY DENSE. SPECIFICS FOR KSTL... IFR FLIGHT CONDITIONS WILL PREVAIL THROUGH MUCH OF THE MORNING HOURS AT LAMBERT. WILL SEE A GRADUAL IMPROVEMENT THIS MORNING...BUT CIGS MAY NOT GET ABOVE 900FT UNTIL NOON OR EVEN LATER. RADAR IS INDICATING THAT ADDITIONAL SHOWERS WILL ALSO ROTATE DOWN ONTO LAMBERT FROM THE NORTH THIS MORNING. RAIN DOESN'T LOOK PARTICULARLY HEAVY ON RADAR...BUT VSBYS COULD DROP TO 2 MILES FOR SHORT PERIODS. EXPECT MVFR THIS AFTERNOON...WITH CONTINUING GRADUAL IMPROVEMENT. UNSURE HOW MUCH CLOUD COVER THERE WILL BE TONIGHT...HOWEVER IF THE SKY DOES CLEAR OUT AND THE WIND BECOMES LIGHT AND VARIABLE AS FORECAST THEN IFR FOG IS A REAL POSSIBILITY. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 2, 9:41 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 AM CDT SUN SEP 2 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 309 AM CDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS LATE MONDAY NIGHT AND TUESDAY MORNING ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY...AND AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. SPOTTERS ARE ASKED TO SEND IN STORM TOTAL RAINFALL AMOUNTS FROM THE LAST FEW DAYS IF YOU HAVE RECORDED THEM. CVKING
In the hours before
Local storm report, Sep 2, 9:43 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
943 AM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 E NOVELTY 40.01N 92.19W
09/02/2012 M5.51 INCH KNOX MO CO-OP OBSERVER
48-HR TOTAL ENDING AT 8 AM THIS MORNING.
&&
CORRECTED LOCATION
GOSSELINLocal storm report, Sep 2, 9:46 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
946 AM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN PITTSFIELD 39.61N 90.81W
09/02/2012 M3.44 INCH PIKE IL CO-OP OBSERVER
48-HR TOTAL ENDING AT 9 AM THIS MORNING.
&&
GOSSELINLocal storm report, Sep 2, 9:52 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
952 AM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E WHITE HALL 39.44N 90.39W
09/02/2012 M3.06 INCH GREENE IL CO-OP OBSERVER
48-HR TOTAL ENDING AT 7 AM THIS MORNING.
&&
CORRECTED LOCATION
GOSSELINLocal storm report, Sep 2, 9:53 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
953 AM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 E NASHVILLE 38.35N 89.36W
09/02/2012 M4.92 INCH WASHINGTON IL CO-OP OBSERVER
48-HR TOTAL ENDING AT 8 AM THIS MORNING.
&&
CORRECTED LOCATION
GOSSELINLocal storm report, Sep 2, 10:18 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SSW SPARTA 38.13N 89.73W
09/02/2012 M3.08 INCH RANDOLPH IL COCORAHS
48-HR TOTAL ENDING AT 7 AM THIS MORNING.
&&
GOSSELINLocal storm report, Sep 2, 11:10 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN CHESTER 37.92N 89.83W
09/02/2012 M3.45 INCH RANDOLPH IL EMERGENCY MNGR
48-HR TOTAL ENDING AT 9 AM.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:07 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Marion, Washington | 7 hr |
| Sep 2, 1:57 AM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Fayette, Marion, Washington | 8 hr |
Nearby
Areal Flood Warnings in Illinois, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.